MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920030
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 2mm x 3cm coil (glm920030, 30490131) was used as the second coil.However, the coil couldn¿t be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 mini 2mm x 3cm coil ((b)(6)) was used as the second coil.However, the coil couldn¿t be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.A non-sterile galaxy g3 mini 2mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the introducer was separated from the unit.Multiple kinked conditions were found in the core wire near the distal marker band.The marker bands were measured and they were found within specification.Under magnification, the embolic coil was observed to be in good condition (i.E., no kinks, elongations, or non-concentric loops); this remains attached to the resistance heating (rh).No other damages were noted in the device.The customer complaint regarding a coil stretched was not confirmed since no coil defect was identified during the microscopic inspection; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The multiple kinked conditions found in the core wire and the introducer separation may have appeared during the device withdrawal where excessive force may have inadvertently been applied; these damages were not originally reported in the complaint.Due to these conditions, the customer complaint regarding an impeded condition was not able to be evaluated.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15958608
Report Number3008114965-2022-00820
Device Sequence Number11999798
Product Code KRD
UDI-Device Identifier10886704080299
UDI-Public10886704080299
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberGLM920030
Device Catalogue NumberGLM920030
Device Lot Number30490131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer01/10/2023
01/27/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/25/2023
01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown